Well, here i go, another month has gone by and i've just filled by repeat perscription (120 co-codamol 30/500) i picked them up about 6 hours ago, and im 8 tabs down, and contemplating another 4, my addiction started off the same way as so many others i've read on here, bad injury many years ago resulting in strong painkillers, and i was fine with them for a long long time, but one day, i slipped and hurt my knee in work (knees were the root of the original pain) and i couldn't afford to go home, so i took 3, just to try and get me through the rest of my shift, and i experianced what many will know as a truely fantastic feeling, well from there, to use an old cliche, it was a dark and slippery slope, i was taking 3 a few times a day, just to make work a little more enjoyable, when i would run out, it wouldn't be a problem, no WD symptoms nothing, i would wait untill my next repeat was due, get it filled and go all over again, then i had 2 surgerys on my knees, neither of which has worked, and has left me in considerable pain on a constant basis, but i am still using these painkillers recreationally i guess, i'm up 4 to tabs, quite regular, 20 a day on bad days, when these run out, i find myself going to a chemist and buying the 8/500 strength tablets, (taking 10 a time just to get the "buzz") but i started worrying about the possible liver damage and stuff, so i started doing cold water extractions, which i know is a stupid stupid thing to do, but there we are, im not perfect, my addiction is also causing some tension in my family, my step father whos disabled gets prescribed 100 a month, and as ashamed as i am, i still find myself taking some of his as well, now the whole point of this, is i don't want to go to my doctor and tell him all this, cos im afraid that i wont be given any more pain relief, which is needed, so any advice that can be given would be appreciated, thanks for your time, and sorry for rambling
Hi & Welcome ~ Your story is not an unfamiliar one. It sounds to me like you need to find a way to taper down and discuss with your Dr your pain options. Being on long term opiate therapy, your body develops a tolerance to them and then you need more and more, then stronger opiates to handle your pain. Soon you don't even know what your real pain levels are. Most of us find that our pain isn't nearly as bad as we thought it was when we started out with a legit script and it can be handled with OTC relievers, exercise or other homeopathic remedies. We aren't allowed to offer taper instructions or advice here. Honesty is the best way to get help. Seriously consider discussing this with your Dr for your health and your life!
Hi there- The very first thing we have to do is WANT to stop more than anything. As NoLife4Me said, our pain level decreases considerably when we stop the opiates. Motrin helps most of the time.
So, make a plan and stick to it. Let us know what you think and how you're doing. We change up our routines and reach out for help from family and friends. You need a support system. We encourage folks to consult their doctor because the refills have to stop. It's certainly fine to have an rx after surgery but, again, someone needs to help you with it so you stay on track.
It's possible to do all this alone but it doesn't always work, as you've discovered. You'll get a lot of support here so keep posting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.